Alert archive / California / High Surf Advisories in 2017

High Surf Advisory 3, NWS Eureka, CA

January 24, 2017Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this high surf advisory at Jan 24, 2017, 2:57 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 25, 2017, 4:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 2:57 PM PST (22:57 UTC)
In effect from
Jan 25, 2017, 4:00 PM PST
Expired
Jan 26, 2017, 4:00 PM PST
In force
24 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WHUS46 KEKA 242257
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PST TUE JAN 24 2017

CAZ101-103-104-109-250700-
/O.NEW.KEKA.SU.Y.0003.170126T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
257 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY. 

* WAVES AND SURF...BREAKING WAVES AT AROUND 23 FEET ALONG WEST
  AND NORTHWEST FACING BEACHES.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC
  AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE
  LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID
  AND TURBULENT OCEAN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
7 follow-up statements
781 
WHUS46 KEKA 250432
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 PM PST TUE JAN 24 2017

CAZ101-103-104-109-251245-
/O.CON.KEKA.SU.Y.0003.170126T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
832 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY...

* WAVES AND SURF...BREAKING WAVES AT AROUND 23 FEET ALONG WEST 
  AND NORTHWEST FACING BEACHES. 

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
250 
WHUS46 KEKA 251146
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PST WED JAN 25 2017

CAZ101-103-104-109-252000-
/O.CON.KEKA.SU.Y.0003.170126T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
346 AM PST WED JAN 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST THURSDAY...

* SNEAKER WAVE...A SNEAKER WAVE THREAT WILL DEVELOP THIS
  AFTERNOON AND PERSIST INTO THE EVENING HOURS AS THE FORERUNNERS
  OF THE LARGE SWELL MOVE INTO THE AREA. THERE MAY BE LULLS
  BETWEEN HIGHER WAVES. SNEAKER WAVE POTENTIAL WILL DIMINISH LATE
  THIS EVENING AS HIGH SURF CONDITIONS DEVELOP.

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 23 FEET ALONG WEST
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL
  DEVELOP IN THE LATE EVENING...AND PERSIST THROUGH THURSDAY
  DAYTIME.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
278 
WHUS46 KEKA 251637
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
837 AM PST WED JAN 25 2017

CAZ101-103-104-109-260045-
/O.CON.KEKA.SU.Y.0003.170126T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
837 AM PST WED JAN 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST THURSDAY...

* SNEAKER WAVE...A SNEAKER WAVE THREAT WILL DEVELOP THIS 
  AFTERNOON AND PERSIST INTO THE EVENING HOURS AS THE 
  FORERUNNERS OF THE LARGE SWELL MOVE INTO THE AREA. THERE MAY 
  BE LULLS BETWEEN HIGHER WAVES. SNEAKER WAVE POTENTIAL WILL 
  DIMINISH LATE THIS EVENING AS HIGH SURF CONDITIONS DEVELOP. 

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 23 FEET ALONG WEST 
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL 
  DEVELOP IN THE LATE EVENING...AND PERSIST THROUGH THURSDAY 
  DAYTIME. 

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
815 
WHUS46 KEKA 252221
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST WED JAN 25 2017

CAZ101-103-104-109-260630-
/O.CON.KEKA.SU.Y.0003.170126T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
221 PM PST WED JAN 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* SNEAKER WAVE...A SNEAKER WAVE THREAT WILL EXIST THIS AFTERNOON
  AND EVENING AS THE FORERUNNERS OF A LARGE SWELL MOVE INTO THE
  AREA. THERE MAY BE LULLS BETWEEN HIGHER WAVES. SNEAKER WAVE
  POTENTIAL WILL DIMINISH LATE THIS EVENING AS HIGH SURF
  CONDITIONS DEVELOP. THE SNEAKER WAVE THREAT WILL INCREASE ONCE
  AGAIN DURING FRIDAY AS THE LONG PERIOD SWELL LINGERS OFFSHORE.

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 24 FEET ALONG WEST
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL
  DEVELOP LATE THIS EVENING...AND PERSIST THROUGH THURSDAY
  DAYTIME.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
330 
WHUS46 KEKA 260635
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1035 PM PST WED JAN 25 2017

CAZ101-103-104-109-261445-
/O.NEW.KEKA.BH.S.0002.170127T0000Z-170128T0000Z/
/O.CON.KEKA.SU.Y.0003.000000T0000Z-170127T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
1035 PM PST WED JAN 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A BEACH HAZARDS
STATEMENT FOR SNEAKER WAVES...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. 

* SNEAKER WAVE...A SNEAKER WAVE THREAT WILL EXIST THIS AFTERNOON 
  AND EVENING AS THE FORERUNNERS OF A LARGE SWELL MOVE INTO THE 
  AREA. THERE MAY BE LULLS BETWEEN HIGHER WAVES. SNEAKER WAVE 
  POTENTIAL WILL DIMINISH LATE THIS EVENING AS HIGH SURF 
  CONDITIONS DEVELOP. THE SNEAKER WAVE THREAT WILL INCREASE ONCE 
  AGAIN DURING FRIDAY AS THE LONG PERIOD SWELL LINGERS OFFSHORE. 

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 24 FEET ALONG WEST 
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL 
  DEVELOP LATE THIS EVENING...AND PERSIST THROUGH THURSDAY 
  DAYTIME. 

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE
  INTO THE FRIGID AND TURBULENT OCEAN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
018 
WHUS46 KEKA 261251
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST THU JAN 26 2017

CAZ101-103-104-109-262100-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-170127T0000Z/
/O.CON.KEKA.BH.S.0002.170127T0000Z-170128T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
451 AM PST THU JAN 26 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM PST THIS
AFTERNOON THROUGH FRIDAY AFTERNOON...

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 24 FEET ALONG WEST
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL
  PERSIST THROUGH THIS AFTERNOON.

* SNEAKER WAVE...THE SNEAKER WAVE THREAT WILL INCREASE TONIGHT
  INTO FRIDAY AS THE LONG PERIOD SWELL LINGERS OFFSHORE. THERE
  MAY BE LULLS BETWEEN HIGHER WAVES.

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
081 
WHUS46 KEKA 262058
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1258 PM PST THU JAN 26 2017

CAZ101-103-104-109-270500-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-170127T0000Z/
/O.CON.KEKA.BH.S.0002.170127T0000Z-170128T0000Z/
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
1258 PM PST THU JAN 26 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS 
AFTERNOON... 
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM THIS 
AFTERNOON THROUGH FRIDAY AFTERNOON...

* HIGH SURF...BREAKING WAVES AT AROUND 20 TO 24 FEET ALONG WEST 
  AND NORTHWEST FACING BEACHES. THE HIGH SURF CONDITIONS WILL 
  PERSIST THROUGH THIS AFTERNOON. 

* SNEAKER WAVES...THE SNEAKER WAVE THREAT WILL INCREASE TONIGHT 
  INTO FRIDAY AS THE LONG PERIOD SWELL LINGERS OFFSHORE. THERE 
  MAY BE LULLS BETWEEN HIGHER WAVES. 

* IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR 
  THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING 
  PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 24, 4:50 AM PST, 10 hours 7 minutes earlier.

Area forecast discussion, Jan 24, 4:50 AM PST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
450 AM PST Tue Jan 24 2017

.SYNOPSIS...High pressure will build toward the coast today
providing dry weather through most of the day on Wednesday. A weak
front will approach the coast late on Wednesday and may produce
some light showers by Wednesday night. Ridging will return later
in the week bringing dry weather through the weekend.

&&

.DISCUSSION...Radar has been showing isolated returns over the
eastern fringes of Trinity county as well as the eastern and far
southern portions of Mendocino county early this morning. The
NAM and HRRR looked to have the best handle on the upslope/wrap
around precip. Both models indicate isolated showers persisting
early this morning, then rapidly decaying shortly after sunrise
as a surface low west of SFO bay slides southward. Except for
some patches of fog and low clouds in the interior valleys and
the residual showers, it is shaping up to be a fine day with
bountiful sunshine.

Upper level ridging offshore will edge closer to the coast
tonight as an upper trough west of 140W pushes eastward. Expect
mostly clear skies with colder overnight temperatures. Some fog
and low clouds will probably develop overnight in the interior
valleys.

All the models have a weakening front approaching the coast
on Wednesday. Expect we will see an increase in at least high
level clouds during the day on Wed. The latest NAM, GFS and ECMWF
have slowed down the front which will most likely stall and
become stationary offshore before reaching the coast. The front
will meander offshore near the coastline Wed night which may be
the best opportunity for receiving light rain. Expect the boundary
to dissipate by early Thu morning. The NAM and BUFKIT profiles
indicate the boundary layer moistening up Wed night, however the
NAM may be overdone with the shallow push of moist air. If we do
receive any precip, expect it to be fairly light with perhaps a
few hundredths by early Thu morning.

Upper level ridging will spring back up later on Thu and hold
over the region through the weekend. The forecast for the rest of
the period is looking quite dry. It is very typical for the
interior valleys to cloud up and fog up during the night and early
morning hours when skies clear out this time of year. The air
mass does warm up over the weekend and coastal stratus may become
more problematic. The ridge should start to flatten out and
weaken early next week. The GFS and ECMWF bring a front toward
the coast on Tue which will be our next chance of rain.

&&

.AVIATION...Overnight, clearing skies took place as the low
continues to move south towards Baja California. The northeasterly
offshore flow in the low level transported drier air from the
interior into NW California. Crescent City and Arcata airports
reported clear skies early this morning. There were still some
lingering showers and clouds over Ukiah area. However, do expect
the clearing skies to reach them later this morning. All
terminals should see clear skies through the day today. However,
the next system will bring in high clouds to the area terminals
this evening into the overnight hours. Conditions should remain
VFR for all terminals. /RCL

&&

.MARINE...This morning, seas are subsiding as the westerly swell
dissipates. With the lowering wave heights, downgraded the Hazardous
Seas Warning into Small Craft Advisory. The small craft advisory is
good until 9 am this morning for the northern waters, while it is
good until 3 pm this afternoon for the southern waters. Light to
moderate north winds are in store for today as the low pressure area
continues to head south towards Baja California.

Winds will shift back to the south tomorrow as a weak weather front
moves towards NW California. Winds will be fairly light and variable
after that as pressure gradient over the area remains weak.

We will have another significant westerly swell group moving into
the NW California waters Wednesday evening into Thursday. The wave
height is progged to be up to 16 feet. However, the wave period will
be as long as 20 seconds. /RCL

&&

.BEACH HAZARDS (HIGH SURF AND SNEAKER WAVE POTENTIAL)...NW
California is finally out of the threat of high surf. The westerly
swell has subsided early this morning. However, we won't have too
much of a break before the hazardous conditions return to area
beaches. Models are showing sneaker wave potential tomorrow
afternoon into the evening hours, ahead of the next high surf
event. The next high surf event is expected to impact area beaches
late Wednesday night into Thursday. Right now, models are showing
the surf heights around 22 to 25 feet, which is in the range of
high surf advisory. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.

NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450-470.
Small Craft Advisory until 3 PM PST this afternoon for PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 24, 4:52 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
452 AM PST TUE JAN 24 2017

CAZ101-103-104-109-251300-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
452 AM PST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LONG PERIOD WESTERLY SWELL WILL BRING A THREAT FOR SNEAKER
WAVES WEDNESDAY AFTERNOON AND EVENING.

SWELL HEIGHTS WILL BUILD WEDNESDAY NIGHT AND HIGH SURF CONDITIONS
ARE PROBABLE BY EARLY THURSDAY MORNING. BREAKERS AROUND 22 TO 25
ARE EXPECTED PRIMARILY ALONG WEST AND NORTHWEST FACING BEACHES
THROUGH THE DAY ON THURSDAY.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105>108-110>113-251300-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
452 AM PST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:24 AM PSTSmall Craft AdvisoryEKA18 hr
Jan 24, 2:42 PM PSTSmall Craft AdvisoryEKA3 days

Nearby

High Surf Advisories in California, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.